Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

Mental Health and Lond Term Atripla Use

(1/2) > >>

Moved ON:
I took Atripla for 5 years. When I started it was 2 years after I became positive and my CD4 was down to 195, I was doing a stressful job and my body was screaming at me that things were not good. It was a new drug and being pushed heavily.
After I started taking it, I grew slowly and steadily more mentally unstable as time went on. I was so grateful to be alive I rarely questioned the effects it was having on me. When I did my doctor implied that things might be worse with other treatments so I persevered. From the first moment I took the drug the doctors prescribed it with Zopiclone to help me sleep, this continued until Zopliclone became a questionable drug too.
I became steadily more paroid, irritable, afraid of crowded spaces and noise, I rarely slept for more then 3 hours as my dreams were so disturbing I trained myself to wake from them, occasionally I had hallucinations, heat flushes, a general feeling of "invincibililty" that everything would be and was ok. I also suffered severe back pain and head aches which I attributed to a back accident some years previously...eventually  I started to feel seriously suicidal towards the end of my 5 years on Atripla and seriously started wondering what was making me feel this way.
I read a leaflet at my clinic while I was waiting to see my doctor and it listed rare side effect,s most of which I had been suffering from for 5 years...a man beside me told me how he found his boyfriend trying to kill himself while he was on Atripla. 2 weeks after stopping to take Atripla my back pains disappeared along with all those other things I just listed. I am now beginning to feel less angry about my experience 2 years off the drug. I had counselling this year to help me deal with my anger; towards the end when we had acheived our objective of making me not angry and a positive forward thinking individual again, my counsellor told me that it was beginning to come out into the open that Atripla has these effects on people.
I look back on my Atripla "insanity" as a period in my life to be learned from. It is interesting to note that my clinic asked me to sign a disclaimer in case I sued them, 2 weeks after I came off Atripla.
I hope that anyone who experiences the kind of side effects that I did on Atripla is never allowed to suffer them for as long as I did, we live and we learn and thankfully I have moved on, even if my career has not yet recovered; I have.
Moved On

jkinatl2:
I am sorry you had to suffer as long as you did, and I hope the future holds brighter things for you. Have you checked out this thread? It deals with exactly what you were referencing and experiencing.

http://forums.poz.com/index.php?topic=47901.0

eric48:
Hi,

Welcome to the forums...

Well... You have a rash at meds initiation it is the 'fault' of the meds (and you may want to blame the doc as well, why not) But if you have 'brains' issues it is YOUR fault!

No wonder docs prefer meds that give CNS SEs to those that give 'phusical' SEs

And that alone is depressing...

Hope you can find a combo that suits YOU (not the docs nor BigPharma)

Eric

Dan0:
I have now been off that vile stuff for five weeks now thanks to this forum and Jeff G. I couldn't be happier with the switch to Stribild. Virtually no side effects other than a couple that are pleasant and very tolerable. The slow progression of Atripla side effects have all vanished and the most pronounce change is my personality.....I'm a better person now than when I was on Atripla for six years. I'm a different person and now that I can look back clearly at what I used to be, it's scary how you can literally be taken hostage by this stuff and not even realize it until you're at rock bottom!

Jeff G:

--- Quote from: Dan0 on November 04, 2013, 08:18:06 PM ---I have now been off that vile stuff for five weeks now thanks to this forum and Jeff G. I couldn't be happier with the switch to Stribild. Virtually no side effects other than a couple that are pleasant and very tolerable. The slow progression of Atripla side effects have all vanished and the most pronounce change is my personality.....I'm a better person now than when I was on Atripla for six years. I'm a different person and now that I can look back clearly at what I used to be, it's scary how you can literally be taken hostage by this stuff and not even realize it until you're at rock bottom!

--- End quote ---

I am thankful for the forum members who helped me see that I would benefit from a another combo because like you said , looking back you wonder how you got to feeling so rotten on Atripla and not realize it was the drug . I had a dramatic turnaround once off Atripla , I can remember that but I cant remember how I let things get as bad as they did for me and not see it coming or what was causing it .

I was so happy to be off that drug I could shout it from the roof top . 

Navigation

[0] Message Index

[#] Next page

Go to full version